Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 87, NWS Wakefield, VA

July 7, 20164 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 7, 2016, 9:07 PM EDT for 4 counties in Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2016, 9:07 PM EDT (01:07 UTC)
Expired
Jul 7, 2016, 9:45 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Isle of Wight County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 4 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1536 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

990 
WUUS51 KAKQ 080107
SVRAKQ
VAC093-175-181-183-080145-
/O.NEW.KAKQ.SV.W.0087.160708T0107Z-160708T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SURRY COUNTY IN SOUTHEASTERN VIRGINIA...
  WEST CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEASTERN VIRGINIA...
  NORTHEASTERN SOUTHAMPTON COUNTY IN SOUTHEASTERN VIRGINIA...
  NORTHEASTERN SUSSEX COUNTY IN SOUTHEASTERN VIRGINIA...

* UNTIL 945 PM EDT

* AT 906 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WAKEFIELD AROUND 910 PM EDT. 
  IVOR AND DENDRON AROUND 915 PM EDT. 
  ELBERON AROUND 920 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
CARSLEY... BOOTH FORK...MANRY...BERLIN...LITTLETON...ELLIS
FORK...RUNNYMEDE AND DORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3684 7716 3710 7718 3711 7716 3711 7683
      3685 7679
TIME...MOT...LOC 0106Z 248DEG 41KT 3698 7704 

HAIL...<.75IN
WIND...60MPH
 
$$

44
1 follow-up statement
482 
WWUS51 KAKQ 080127
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
927 PM EDT THU JUL 7 2016

VAC093-175-181-183-080145-
/O.CON.KAKQ.SV.W.0087.000000T0000Z-160708T0145Z/
SURRY VA-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUSSEX VA-
927 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHWESTERN SURRY...WEST CENTRAL ISLE OF WIGHT...NORTHEASTERN
SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES...

AT 926 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SURRY...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SURRY...WEST CENTRAL ISLE OF WIGHT...NORTHEASTERN
SOUTHAMPTON AND NORTHEASTERN SUSSEX COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: CARSLEY...ELLIS FORK...RUNNYMEDE...BOOTH FORK
AND BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3684 7701 3709 7712 3711 7712 3711 7683
      3685 7679
TIME...MOT...LOC 0126Z 248DEG 41KT 3707 7677 

HAIL...<.75IN
WIND...60MPH
 
$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:12 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 7, 8:12 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
812 PM EDT THU JUL 7 2016

.SYNOPSIS...
A potent upper trough will swing across the region tonight before
pushing off the Carolina coast Friday morning. A pre-frontal
boundary will cross the region Friday night...followed by a
surface cold front Saturday. Meanwhile, high pressure settles
off the Southeast Coast through the weekend...resulting in
increasingly hot and humid summertime conditions.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Isolated to widely scattered convection firing to the west along
Shortwave/remnant MCV from Midwest/TN Valley MCS now noted
sliding across Western VA/NC this afternoon. Early afternoon CAMs
continue to depict scattered convection developing over the next
few hours, sliding slowly ENE across our area (mainly southern
half) through early this evening. Have maintained highest pops
(~50%-60) across the southern tier of the area. Despite plenty of
SB instability and some forcing for ascent, local severe threat
remains marginal at best given weak shear/forcing. Still, slow
storm motion and PW ~1.5 would portend to a continued heavy rain
threat/damaging wind threat in any developing convection.

Tonight... As per the past several nights, any leftover thunderstorms
diminish in areal coverage/intensity and coverage late in the
evening and taper off completely shortly after midnight...although
a few lingering showers will be possible across NE NC late tonight
as a developing MCS drags the aforementioned sfc trough offshore
by daybreak. Another muggy night ahead with lows in the mid-upper
70s and dewpoints in the lower 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Surface low pressure slowly crosses the Great Lakes from the upper
Midwest on Friday, and will serve to wash out the persistent
piedmont trough out ahead of the attendant cold front. Expecting
another round of isolated to scattered convection to develop to
the west in association with convective outflow from the sfc front
upstream. However, despite strong surface heating/instability,
region will remain well-capped. Have maintained a low chance pop
for typical late-day convection. Once again, heavy rainfall and
damaging winds are the primary hazards. Will need to watch
potential for MCS (as previous shift noted) Friday night into Sat
morning ahead of the front. However, models appear to have backed
off w/bulk shear/EML parameters during this period...and have
therefore backed pops down a bit Friday night.

Obviously, the continuing big story will be the very warm/hot
temperatures. Building heights aloft and low level downslope
(compressional) heating ahead of the front will bring increasing
heat to the region for Friday and Saturday. Highs will be in the
low to mid 90s Friday and mid-upper 90s inland VA/NE NC and in the
low-mid 90s immediate coast on Saturday. As drier airmass pushes
in, low-level mixing appears to be a bit more efficient on
Saturday, especially over the E VA Piedmont. As a result, the
heat index values appear to be a bit higher over inland sections
tomorrow (102-104) vice Saturday (u90s-around 100). Conversely,
dewpoints of 70-75 F hold fairly steady Friday through Saturday
over coastal sections, with apparent temperatures incrementally
ramping up tomorrow through Saturday.

Any way you slice it, a couple of very warm days on the way.
Afternoon heat indices across the SE VA/NE NC are anticipated to
reach 105-109 degrees on Saturday, and a heat advisory appears
quite possible for the Tidewater/NE NC area for Saturday. Will
continue with HWO mention for now.

Another shortwave/disturbance slides across the frontal boundary
from the Mid-south towards the Carolinas on Sunday. Given drier
low levels over the local area, have stayed close to the drier
ECMWF/WPC guidance solution for now. Look for high temps to
drop back into the low 90s Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Long term period will feature near normal temps with occasional
small chances for rain. For Sun night/Mon...included a slight chance-
chance of shras/tstms as a potent mid-level shortwave trough
approaches from the TN valley. Hi temps Mon in the mid/upr 80s.
Similar pops into Tue as a broad upr-level ridge builds over the
eastern Conus and weak shortwave energy passes near the region.
Capped pops at 20% Wed and Thu with subsidence over the area. Hi
temps continue to avg in the upr 80s with low temps in the upr 60s
to mid 70s.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A weak trough of low pressure will cross the region and slide off
the coast tngt into Fri morning. This will produce widely sctd
showers and isolated tstms as it passes thru, so have VCSH in all
taf sites except SBY. Otherwise, expect sct to bkn cu and ac into
early Fri morning with SW winds 5 to 10 kt becoming W or NW.
Afternoon and evening convection is possible again Fri, with
dry conditions expected Sat into Mon morning. A weak cold front
crosses the region Sat night, mostly in the form of a wind shift.
Mainly VFR conditions are expected to prevail outside of any
showers/tstms or early morning fog.

&&

.MARINE...
Sub-sca conditions expected over the next several days. A weak sfc
trough remains in the vicinity through Friday...with winds remaining
AOB 10 kt and waves/seas 1-2 ft. Sw winds (still mainly under 10 kt)
Fri night into Sat become North-Westerly Sat night as a weak cold
frnt crosses the waters. Sub-sca conditions then continue thereafter
Sun and Mon with N/NW winds still averaging under 10 kt with waves
over the bay 1-2 ft and seas over coastal waters at 2-3 ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAM
NEAR TERM...MAM
SHORT TERM...BMD/MAM
LONG TERM...JDM
AVIATION...TMG
MARINE...MAS/TMG
Hazardous weather outlook, Jul 7, 4:19 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT THU JUL 7 2016

MDZ021>025-NCZ102-VAZ099-100-082030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
EASTERN CURRITUCK-ACCOMACK-NORTHAMPTON-
419 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...EASTERN VIRGINIA AND
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND MUGGY CONDITIONS FRIDAY AND SATURDAY WILL RESULT IN HEAT
INDICES RANGING FROM THE UPPER 90S TO AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-VAZ075>078-082>086-089-090-093-095>098-512-
517>525-082030-
HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
EASTERN HANOVER-WESTERN KING WILLIAM-EASTERN KING WILLIAM-
WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX-
EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
419 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN
VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ANY
THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND MUGGY CONDITIONS FRIDAY AND SATURDAY WILL RESULT IN HEAT
INDICES RANGING BETWEEN 100 AND 103 DEGREES TOMORROW...AND AROUND
105 DEGREES ON SATURDAY. A HEAT ADVISORY MAY BE NEEDED ACROSS
SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ048-060>062-064>069-079>081-087-088-092-509>511-513>516-
082030-
NORTHAMPTON-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
419 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
THIS EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND MUGGY CONDITIONS FRIDAY AND SATURDAY WILL RESULT IN HEAT
INDICES WELL INTO THE 90S TO AROUND 100 DEGREES BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

05

In the hours before

Special weather statement, Jul 7, 7:35 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT THU JUL 7 2016

VAZ067>069-080-513-080015-
AMELIA-NOTTOWAY-POWHATAN-WESTERN CHESTERFIELD-DINWIDDIE-
735 PM EDT THU JUL 7 2016

...SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY DOWNPOURS
ACROSS CENTRAL VIRGINIA...

AT 733 PM EDT...AN AREA OF SHOWERS AND THUNDERSTORM WAS LOCATED NEAR
BLACKSTONE... MOVING NORTHEAST AT 30 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE PATH OF THESE
SHOWERS AND THUNDERSTORMS. IF THESE STORMS HOLD TOGETHER, THEY
WILLBE NEAR MANNBORO AND SCOTTS FORK AROUND 745 PM EDT. MOSELEY
AROUND 755 PM EDT.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3728 7823 3751 7776 3729 7760 3726 7765
      3727 7761 3724 7758 3724 7757 3722 7756
      3723 7755 3720 7753 3701 7800 3702 7800
      3701 7803 3702 7806 3709 7818 3724 7824
TIME...MOT...LOC 2333Z 225DEG 49KT 3715 7799

44
Special weather statement, Jul 7, 7:45 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT THU JUL 7 2016

VAZ080-081-514-080030-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-DINWIDDIE-PRINCE
GEORGE-
745 PM EDT THU JUL 7 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN PRINCE
GEORGE...SOUTHEASTERN CHESTERFIELD...AND NORTHEASTERN DINWIDDIE
COUNTIES...THE CITY OF PETERSBURG...THE CITY OF HOPEWELL AND THE CITY
OF COLONIAL HEIGHTS...

AT 744 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
PETERSBURG...MOVING NORTHEAST AT 35 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  FORT LEE AROUND 750 PM EDT.
  HOPEWELL AND PRINCE GEORGE AROUND 755 PM EDT.
  JORDANS POINT AROUND 800 PM EDT.
  GARYSVILLE AROUND 805 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW
BOHEMIA...ADDISON... BIRCHETT ESTATE...JORDAN POINT COUNTRY
CLUB...RICHARD BLAND COLLEGE... REAMS...PETERSBURG NATIONAL
BATTLEFIELD AND PRINCE GEORGE GOLF.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3737 7731 3735 7729 3736 7727 3735 7726
      3733 7727 3732 7727 3731 7725 3732 7722
      3720 7710 3708 7745 3725 7754
TIME...MOT...LOC 2344Z 247DEG 41KT 3720 7741

44
Special weather statement, Jul 7, 7:48 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 7 2016

VAZ082>084-090-520-523-080030-
YORK-CHARLES CITY-NEW KENT-GLOUCESTER-EASTERN KING AND QUEEN-JAMES
CITY-
748 PM EDT THU JUL 7 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
GLOUCESTER...SOUTHEASTERN NEW KENT...EAST CENTRAL CHARLES CITY...
SOUTHEASTERN KING AND QUEEN...NORTHERN JAMES CITY AND NORTHWESTERN
YORK COUNTIES...

AT 747 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR
BARHAMSVILLE...OR NEAR TOANO...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  NORGE AROUND 755 PM EDT.
  SHACKLEFORDS AROUND 805 PM EDT.
  GLOUCESTER COURTHOUSE AROUND 820 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BELROI...LIGHTFOOT...
KINGS CORNER...MATTAPONI...ELTHAM...ADNER...SKIMINO...ARK...YORK
RIVER STATE PARK AND PLUM POINT.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3738 7653 3729 7691 3747 7699 3753 7687
      3753 7685 3755 7682 3752 7680 3752 7679
      3753 7679 3755 7678 3757 7678 3761 7668
TIME...MOT...LOC 2347Z 249DEG 28KT 3741 7687

44
Special weather statement, Jul 7, 8:21 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT THU JUL 7 2016

VAZ080-081-087-088-092-080100-
SUSSEX-GREENSVILLE-DINWIDDIE-SOUTHAMPTON-PRINCE GEORGE-
821 PM EDT THU JUL 7 2016

...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL
GREENSVILLE...WESTERN SOUTHAMPTON...SOUTHWESTERN PRINCE GEORGE...
SUSSEX...AND SOUTHEASTERN DINWIDDIE COUNTIES AND THE CITY OF
EMPORIA...

AT 820 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR STONY CREEK TO NEAR JARRATT TO EMPORIA.
MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  SUSSEX AROUND 830 PM EDT.
  HOMEVILLE AROUND 835 PM EDT.
  BOYKINS AROUND 840 PM EDT.
  WAVERLY AROUND 845 PM EDT.
  COURTLAND AND NEWSOMS AROUND 850 PM EDT.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3660 7759 3708 7746 3708 7708 3707 7707
      3707 7706 3706 7705 3707 7704 3706 7701
      3658 7701
TIME...MOT...LOC 0020Z 267DEG 42KT 3699 7741 3678 7740 3668 7751

44
Special weather statement, Jul 7, 8:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
843 PM EDT THU JUL 7 2016

VAZ078-084>086-080130-
MATHEWS-MIDDLESEX-GLOUCESTER-LANCASTER-
843 PM EDT THU JUL 7 2016

...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHEASTERN
MIDDLESEX...NORTHERN GLOUCESTER...SOUTHEASTERN LANCASTER AND MATHEWS
COUNTIES...

AT 842 PM EDT...RADAR INDICATED THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GLENNS TO MATHEWS. MOVEMENT WAS NORTHEAST AT 30
MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
  GWYNN AROUND 850 PM EDT.
  KILMARNOCK AROUND 855 PM EDT.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3732 7634 3752 7667 3753 7667 3758 7666
      3772 7637 3769 7634 3769 7632 3763 7624
      3760 7624 3758 7626 3753 7625 3746 7621
      3739 7621
TIME...MOT...LOC 0042Z 244DEG 61KT 3756 7659 3743 7633

44
Special weather statement, Jul 7, 8:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 PM EDT THU JUL 7 2016

VAZ088-089-092-093-080115-
SUSSEX-ISLE OF WIGHT-SURRY-SOUTHAMPTON-
850 PM EDT THU JUL 7 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN SURRY...
WEST CENTRAL ISLE OF WIGHT...NORTHEASTERN SOUTHAMPTON AND
NORTHEASTERN SUSSEX COUNTIES...

AT 850 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
HOMEVILLE...OR 8 MILES SOUTHWEST OF WAVERLY...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  WAVERLY AROUND 905 PM EDT.
  WAKEFIELD...IVOR AND DENDRON AROUND 915 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
CARSLEY...BOOKER...BOOTH FORK...MANRY...BERLIN...LITTLETON...ELLIS
FORK...RUNNYMEDE...NEWVILLE AND DORY.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3704 7731 3709 7721 3711 7683 3685 7679
      3684 7728
TIME...MOT...LOC 0050Z 262DEG 26KT 3695 7720

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:21 PM EDTSpecial Weather StatementAKQGreensville, Southampton, Sussex, City of Emporia39 min
Jul 7, 8:43 PM EDTSpecial Weather StatementAKQMathews, Middlesex47 min
Jul 7, 8:50 PM EDTSpecial Weather StatementAKQSussex25 min
Jul 7, 9:45 PM EDTSpecial Weather StatementAKQJames City, Surry, City of Newport News, City of Williamsburg45 min
Jul 7, 9:54 PM EDTSpecial Weather StatementAKQCity of Franklin51 min
Jul 7, 10:35 PM EDTSpecial Weather StatementAKQCity of Suffolk25 min
Jul 7, 10:38 PM EDTSpecial Weather StatementAKQGloucester, James City, Mathews, York, City of Hampton, City of Newport News and 2 more52 min
Jul 7, 11:06 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Suffolk39 min
Jul 7, 11:42 PM EDTSpecial Weather StatementAKQNorthampton48 min
Jul 7, 11:45 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth45 min
Jul 8, 6:32 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach58 min
Jul 8, 6:36 PM EDTSevere Thunderstorm WarningAKQMecklenburg54 min
Jul 8, 6:42 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach48 min
Jul 8, 6:44 PM EDTSpecial Weather StatementAKQWestmoreland46 min
Jul 8, 7:40 PM EDTSpecial Marine WarningAKQ65 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.